×

zbMATH — the first resource for mathematics

Approximation power of smooth bivariate pp functions. (English) Zbl 0616.41010
Bivariate piecewise polynomials in \(C^{\rho}\) of degree \(\leq k\) on some triangulation \(\Delta\) are shown to approximation to smooth functions to within \(| \Delta | ^{k+1}\) if \(k>3\rho +1\). The argument makes essential use of the Bernstein-Bézier polynomial form.

MSC:
41A15 Spline approximation
41A63 Multidimensional problems (should also be assigned at least one other classification number from Section 41-XX)
41A25 Rate of convergence, degree of approximation
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] de Boor, C.: B-form basics. In: Geometric Modeling, 131-148. Farin, G. (ed.). SIAM, Philadelphia PA (1987)
[2] de Boor, C., Höllig, K.: Approximation order from bivariateC 1-cubics: A counterexample. Proc. Am. Math. Soc.87, 649-655 (1983) · Zbl 0545.41017
[3] Farin, G.E.: Subsplines über Dreiecken. Diss. TU Braunschweig (1979)
[4] Jia, R.-Q.: On the controlled approximation order from certain spaces of smooth bivariate splines. Math. Res. Center Tech. Summary Rep. # 2696 (1984)
[5] Le Méhauté, Alain: On Hermite elements of classC q in ?3. In: Approximation Theory IV, 581-586. Chui, C., Schumaker, L.L., and Ward, J.D. (eds.) New York: Academic Press (1983)
[6] ?ení?ek, A.: Interpolation polynomials on the triangle. Numer. Math.15, 283-296 (1970) · Zbl 0216.38901 · doi:10.1007/BF02165119
[7] ?ení?ek, A.: Polynomial approximation on tetrahedrons in the finite element method, J. Approximation Theory7, 334-351 (1973) · Zbl 0279.41005 · doi:10.1016/0021-9045(73)90036-1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.